MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP CEA ASSAY; CEA IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP CEA ASSAY; CEA IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The calibration and quality control (qc) results were checked and were acceptable.The cause for the discordant cea results is unknown.Siemens healthcare diagnostics is investigating.The instruction for use (ifu) in the interpretation of results section states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instruction for use (ifu) in the limitations section states: "warning do not use the advia centaur cea immunoassay as a screening test for diagnosis.Note do not interpret levels of cea as absolute evidence of the presence or the absence of malignant disease.Measurements of cea should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.The concentration of cea in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, calibration, and reagent specificity.Cea determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity." mdr 1219913-2020-00123 (sample 1, (b)(6) 2020), 1219913-2020-00124 (sid (b)(6), (b)(6) 2020), and 1219913-2020-00125 (sid (b)(6), (b)(6) 2020) were filed for the same event.
 
Event or Problem Description
Falsely low advia centaur xp cea results were obtained for a patient sample with reagent lot 189.The patient sample was tested on two alternate methods and the results were higher.A second sample was tested on the advia centaur xp and the cea results were low with reagent lot 189.The second sample was also tested on the two alternate methods and the results were higher.The second patient sample was repeated on reagent lot 193 on the advia centaur xp.The result obtained was similar to the result from lot 189.The discordant results were reported and questioned by the physician.A corrected report was issued.Patient treatment was not altered or prescribed.There was no report of adverse health consequences due to the discordant advia centaur xp cea results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2020-00126 on (b)(6), 2020.(b)(6), 2020 additional information: advia centaur xp cea lots 040189 and 040193 multiple samples from same patient are discordant compared to alternate methods.The advia centaur xp cea ifu (10629830_en rev.N, 2020-04) states "the concentration of cea in a given specimen, as determined by assays from different manufacturers, can vary due to differences in assay methods and reagent specificity.The results reported by the laboratory to the physician must include the identity of the cea assay used.Values obtained with different assay methods cannot be used interchangeably.If, in the course of monitoring a patient, the assay method used for determining serial cea levels is changed, the laboratory must perform additional serial testing to confirm baseline values." the upper limit of normal for the advia centaur cea assay is 5.0 ng/ml.Both samples with both lots resulted higher than 5.0 ng/ml.The alternate methods results for these samples were also higher than their normal range.The assay is performing as expected.Based on the information provided, no product problem identified.The instrument is performing within specifications.No further evaluation of the device is required.Section h6, the device, method, results and conclusion codes were updated to reflect the additional information.Mdr 1219913-2020-00123 supplemental report 1, 1219913-2020-00124 supplemental report 1, and 1219913-2020-00125 supplemental report 1 were filed for the same event.

Brand Name
ADVIA CENTAUR XP CEA ASSAY
Common Device Name
CEA IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown, ny
MDR Report Key10067918
Report Number1219913-2020-00126
Device Sequence Number776898
Product Code DHX
UDI-Device Identifier00630414177311
UDI-Public00630414177311
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K981478
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2020
Device Model NumberN/A
Device Catalogue Number10309978
Device Lot Number193
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/04/2020
Supplement Date Received by Manufacturer06/03/2020
Initial Report FDA Received Date05/18/2020
Supplement Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR